Study shows biggest improvements in people diagnosed between ages 50 and 64
by ChemoLite on Thu Jun 30, 2011 02:31 PM
Does anyone have experience with the chemo drug metabolizing much to slowly or not at all creating a toxic effect in the body? The drug I'm on now is supposed to be metabolized within 72 hours. I was excreting large amounts in my urine and stool for several days after that. Nine days later, people can smell it coming out of my pours at times. My family and friends believe that I will likely die if I do another round of this drug. My doctor has refused to do any type of drug response test, or to change my chemo drug even though my insurance covers this. From what I understand, organ shut-down is not uncommon. I've never had this problem before, but never had to take any type of heavy medication. Before the chemo, I first noticed this with some morphine type drugs. My sister is lacking many enzymes and is multi-drug resistant. Problems with her extreme enzyme deficiencies ended her career as a college teacher. She became 100% disabled in 1999. Please excuse my grammar, phrasing, etc.. I’ve been experiencing cognitive difficulties after starting the chemo. Any advice would be appreciated... ChemoLite
by veggienft on Thu Jun 30, 2011 06:33 PM
My relative went on Tarceva for a while. He got deathly sick. Apparently being that sick is unusual on Tarceva. My relative endured the illness too long without telling his primary oncologist. Once notified, his oncologist tried throttling the Tarceva. But he ended up removing it because of the reaction it had already set up. Saying this is a smart oncologist is an extreme understatement. He is arguably the best. I'm told this oncologist said, if notified in time he would have throttled the Tarceva dosage to a manageable level. It seems like this would be the smart play with any chemotherapy. Chemotherapy is poison to both the cancer and the patient. The idea is to kill more cancer than patient. People have different therapeutic ranges to drugs, from threshold to sensitivity. If a drug dosage starts killing the patient, it seems more useful to drop the dosage below his sensitivity level than either killing him or removing him from all benefit......but I'm not a doctor.
by ChemoLite on Thu Jun 30, 2011 11:12 PM
veggienft too bad you're not a doctor. You'd make a great doctor. I wish you were my doctor! Perhaps the most disturbing part of this is that they reduced the dose of the same drug for the second round and they want to give me more of the same stuff. Thanks for your comment. I do appreciate it!
by bvan1 on Mon Aug 08, 2011 03:38 PM
Hi ChemoLite, you never mentioned which chemo drug you are taking. Basically, if your doctor is NOT doing anything to help you....if I were you, I would strongly consider changing doctors to get the help you need. for all of you!!! IF YOUR DOCTOR IS NOT LISTENING...GET ANOTHER DOCTOR.
by ChemoLite on Mon Aug 08, 2011 06:51 PM
On Aug 08, 2011 3:38 PM bvan1 wrote: Hi ChemoLite, you never mentioned which chemo drug you are taking. Basically, if your doctor is NOT doing anything to help you....if I were you, I would strongly consider changing doctors to get the help you need. for all of you!!! IF YOUR DOCTOR IS NOT LISTENING...GET ANOTHER DOCTOR.
On Aug 08, 2011 3:38 PM bvan1 wrote:
I had acute, classic, symptoms of the colon cancer for 4 months before the surgery was done. I thought I had very good insurance coverage with minimal co-pays. Yet, I had to go to a second doctor to even get a CT scan. The tumor’s tooth had grown through the intestinal wall into adjacent soft tissue. There were months of severe, chronic pain and numerous phone calls to advice nurses, doctors and hospital administration to resolve the issue. Finally, three months after the positive CT scan the tumors were removed.
I had treatment with FolFox, Oxaliplatin (Eloxatin), 5-FU (5-fluorouracil) andLV(Leucovorin). The FOLFOX was administered by infusion. I also had treatment with Xeloda, an oral pill by Roche. Both of these drugs failed to metabolize in my system. I’m still feeling the effects nearly 2 months later. Because of this, my Oncologist has ended all chemotherapy and will only monitor it’s spread to stage 4.
Lately, I have been seeking an out of network referral and/or a diagnostic immunohistochemistry assay (EGFR pharmDx) to detect EGFR expression in the tumor material. If this is the case, Cetuximab is indicated as a first line treatment. The surgical biopsy, plus, a family history suggests that MSI may be an additional factor. Yet, no testing has been done.
by bvan1 on Tue Aug 09, 2011 04:48 PM
Hi again ChemoLite, sounds like you have been through the wringer!A! Have the docs discussed giving you a suppliment emzyme to help metabolize the chemo med. Don't know if its possible or not, however in my husbands case after the Whipple surgery, he now (and for the rest of his life) has to orally take Creon which replaces the emzymes he can no longer produce. It's worth a shot to ask about some kind of emzyme to help you. I would assume that the med should metabolize in either your kidneys or liver. Find out about that!. I wish for you a long and healthy life. Donna
by ChemoLite on Tue Aug 09, 2011 07:24 PM
That's past what they do or offer. Substances are metabolized using different enzymes, dependent on different gene combinations, in different people--especially this type of drug, 5-FU, a fairly complex poison.
My sister has tried to help. I took a few powerful detoxifiers/cancer fighters for a while. Unfortunately, they are all blood thinners. I began feeling a little irritation in the lower GI and stopped them immeadiately about a week ago. I've been concentrating on the diet.
There is a second opinion appointment tomorrow, but am lacking confidence in any different finding. It seems that the testing and more modern first line drug(s) are extremely exspensive. This is disapointing since my insurer maintains that cost is not to be considered in my plan.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.